Warning: mkdir(): Permission denied in /home/virtual/lib/view_data.php on line 81 Warning: fopen(/home/virtual/e-apem/journal/upload/ip_log/ip_log_2022-05.txt): failed to open stream: No such file or directory in /home/virtual/lib/view_data.php on line 83 Warning: fwrite() expects parameter 1 to be resource, boolean given in /home/virtual/lib/view_data.php on line 84 A Case of Neonatal Graveses Disease.
J Korean Soc Pediatr Endocrinol Search

CLOSE


Ann Pediatr Endocrinol Metab > Volume 4(1); 1999 > Article
A Case of Neonatal Graveses Disease.
Jun Goh, Hyun Sang Cho, Phil Soo Oh, Jae Kook Cha, Jong Wan Kim, Chong Young Park, Hae Sun Yoon
Abstract
Neonatal Gaves disease is a relatively rare condition due to transplacental passage of Thyroid-stimulating antibody(TSAb) from a mother with active or inactive Graveses disease or autoimmune thyroiditis. A 11-day-old female newborn was referred to our department of pediatrics from a local clinic because of low level T4(3.55microg/dl) concurrent with high level TSH (501.74uIU/ml) on the 5th day neonatal metabolic screening. But, our repeated laboratory data showed very high serum T4(59.6microg/dl), T3(1,600ng/dl), suppressed TSH(0.43uIU/ml), and the presence of TSH receptor antibody. Her mother was treated with propylthiouracil(PTU) for Graves disease during pregnancy. Therefore, we thought it was a delayed-onset neonatal hyperthyroidism, because the fetal thyroid gland was initially suppressed by antithyroid drug taken during pregnancy. After initiating antithyroid drug therapy for the hyperthyroid nature, TSH levels became elevated again, while thyroid hormone levels decreased. Maternal and infant blood samples at the 23th day after birth were examined for serum autoantibodies directed towards the TSH receptor(Thyrotropin-binding inhibitory immunoglobulin:TBII, Thyroid-stimulating antibody:TSAb, Thyroid-stimulating blocking antibody:TSBAb) and high levels of TBII and TSAb were detected. About 2 months after birth, TBII and TSAb decreased within normal limit, and then we could stop antithyroid medication in safety. We report here a case of neonatal Graveses disease with very high level of T4 and T3, but firstly presented as hypothyroid nature on neonatal screening because of the maternally transferred antithyroid drug, PTU.
Keywords: Neonatal Graveses Disease;Thyroid-stimulating antibody(TSAb);Propylthiouracil(PTU)


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
#510, DoosanBearstel 381, Gangnam-daero, Seocho-gu, Seoul 06620, Korea
Tel: +82-2-3471-4268    Fax: +82-2-3471-4269    E-mail: kspe.editor@gmail.com                

Copyright © 2022 by Korean Society of Pediatric Endocrinology.

Developed in M2PI

Close layer
prev next